Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 55, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 1999, 2:32 AM PDT for Clark County, Nevada. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 1999, 2:32 AM PDT (09:32 UTC)
- Expired
- Aug 22, 1999, 4:00 AM PDT
- In force
- 88 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3858 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 220934 FFWLAS NVC003-221100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 232 AM PDT SUN AUG 22 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 400 AM PDT * AT 232 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER EXTREME EAST CENTRAL CLARK COUNTY...OR ABOUT 10 MILES NORTH OF SOUTH COVE...MOVING NORTHEAST AT LESS THAN 10 MPH. DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN 1.5 AND 2.5 INCHES OF RAIN HAVE FALLEN IN THE AFFECTED AREA DURING THE PAST HOUR. NUMEROUS WASHES IN THE AREA ARE AT RISK FOR FLASH FLOODING...INCLUDING THE COTTONWOOD WASH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3627 11420 3613 11413 3619 11405 3628 11406
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:15 PM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 21, 9:15 PM PDT, 5 hours 17 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PDT SAT AUG 21 1999 SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MAINTAIN A SOUTHWEST FLOW ALOFT OVER THE REGION THROUGH MONDAY. THE ATMOSPHERE WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE FOR A CONTINUED RISK OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN. DISCUSSION...NGM/ETA WERE FAIRLY SIMILAR AS FAR AS THE OVERALL SYNOPTIC SCALE PATTERN WAS CONCERNED. HOWEVER THE NGM SEEMED TO HAVE A BETTER HANDLE ON THE MINOR DETAILS THAN THE ETA...AND THUS WAS PREFERRED. IN SHORT...UPPER LOW OVER NRN CA RETROGRADES SLIGHTLY WWD ON SUN BEFORE WEAKENING AND MOVING EWD ON MON. AS UPPER LOW RETROGRESSES...DYNAMICS/FORCING BECOMES LESS OF A FACTOR OVER S CENTRAL NV. THEREFORE...CONVECTION ON SUN IS EXPECTED TO BE LESS NUMEROUS AND NOT AS PERSISTENT AS IT HAS BEEN. OVERALL THE ATMOSPHERE IS NOT ANTICIPATED TO UNDERGO SIGNIFICANT DRYING DURING THE SHORT TERM...WITH THE NGM ACTUALLY SHOWING SOME INCREASE IN THE 850 TO 500 hPa LAYER ON MON. THIS SEEMS REASONABLE IN LIGHT OF THE CHANGES OCCURRING DOWNSTREAM. SOME MOISTURE FROM HURRICANE BRET SHOULD GET ENTRAINED INTO THE CIRCULATION OF THE HIGH OVER THE SRN ROCKIES... AND THEN EVENTUALLY ADVECTED NWD INTO AZ. IN FACT...SATELLITE DERIVED PW SHOWED MOISTURE BEGINNING TO POOL OVER NRN MEX...WITH VALUES OF 1.5 INCHES OR GREATER. ALTHOUGH THE AIR MASS IS ANTICIPATED TO UNDERGO SOME MOISTENING ON MON...IT APPEARS THAT DYNAMICAL SUPPORT WILL BE LACKING. SO...AT PRESENT...IT LOOKS LIKE MON WILL BE A TYPICAL MONSOON TYPE PATTERN...WITH CONVECTION MAINLY OVER THE HIGHER TERRAIN. MID SHIFT MAY WANT TO CONSIDER REINTRODUCING A RISK OF THUNDERSTORMS IN ZONE 28...AND POSSIBLY 26 AND 27 ON MON. SINCE THE UPPER LOW WILL RETROGRADE AND THEN WEAKEN DURING THE SHORT TERM...IT NOW APPEARS THAT THE DEVELOPMENT OF BREEZY CONDITIONS LOOKS LESS LIKELY. AT THE MOST IT WILL BE LOCALIZED. WILL UPDATE CURRENT ZONES TO CLEAN UP THE FIRST PERIOD WORDING. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.